Submit your question below about any cosmetic procedure to be considered for posting with an answer from one of our board-certified plastic surgeons.

If your question is about the cost of a procedure, click here. For referral to a qualified surgeon in your area, see find a surgeon.

Note: ASAPS cannot give advice about specific medical problems nor should answers provided by responding surgeons be substituted for a complete medical history, work-up and an in-personal medical/surgical consultation. Sorry we can't answer all questions. We try to select questions that have the widest general interest.

Can Botox cause drooping eye and very loose eyelid skin after 3 months of an injection?

Q:

The injection I had was for migraines and I was injected in trigger points on the forehead. Can Botox cause drooping eye and very loose eyelid skin after 3 months of an injection?

 

A:

The effectove time period of the toxin is around four months, so any complication will last at least 4 months. Be patient, and next time choose an ASAPS Member Plastic Surgeon.

A:

The effects of Botox generally last for 3-4 months. The "drooping eye and very loose eyelid skin" may be a side effect of the Botox. If the injection was the cause, it should correct itself as the Botox wears off. If it persists, there may be another cause unrelated to the Botox.

Keep in mind that following the advice from a surgeon on this or any other website who proposes to tell you exactly what to do without examining you, physically feeling the tissue, and  taking a full medical history would not be in your best interest. I would suggest you consult the physician who performed the injections. He or she should be a plastic surgeon certified by the American Board of Plastic Surgery and ideally a member of the American Society for Aesthetic Plastic Surgery (ASAPS) that you trust and are comfortable with. You should discuss your concerns with that surgeon in person.

Robert Singer, MD FACS

La Jolla, California

A:

Botox typically lasts about 3 to 4 months so any effect should be wearing off. When the muscles of the forehead are hyperactive enough to cause horizontal furrows, it it usually because there is some underlying brown sagging. This would be seen as heavinesss in the upper eyelid area. Since Botox relaxes the muscle that elevates the brow when placed in the central forehead area, the brow will drop until the effects wears off.

Richard A. Baxter, M.D. - View Other Answers by this Doctor
Mountlake Terrace, WA

Related Questions

Copyright © 2009-2012 ASAPS. All Rights Reserved.